Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

August 4, 2017Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 4, 2017, 5:20 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2017, 5:20 AM CDT (10:20 UTC)
Expired
Aug 4, 2017, 6:00 AM CDT
In force
40 min
Issued by
NWS Mobile, AL

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KMOB 041020
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
520 AM CDT FRI AUG 4 2017
 
ALZ264-266-FLZ201>206-041100-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
520 AM CDT FRI AUG 4 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Roeville to Bon Secour, and
moving east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Foley, Pace, Milton, Valparaiso, Gulf Breeze, Goulding and
Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8807 3034 8800 3033 8800 3033 8798
      3035 8800 3096 8697 3094 8639 3046 8639
      3048 8632 3039 8636 3040 8639 3038 8640
      3038 8650 3036 8650
TIME...MOT...LOC 1020Z 263DEG 9KT 3081 8689 3032 8771 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:43 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 4, 4:43 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
443 AM CDT Fri Aug 4 2017

.NEAR TERM /Now Through Friday night/...Latest radar and
satellite loops show scattered showers and thunderstorms forming
along a weak frontal boundary near the coast, generally where
better moisture convergence is occurring near the surface,
combined with the next of a series of weak mid level impulses
approaching from the NW providing better forcing or lift for
increased coverage generally through midday. By this afternoon and
evening expect less coverage generally from west to east as the
weak impulse shifts further eastward over the region combined with
the weak frontal boundary near the surface becoming less
organized. By late tonight and early Sat latest model guidance
shows another round of precip forming near the coast mostly in
response to the another weak impulse moving around the base of the
main upper trof over the Mississippi river valley stretching east
over the eastern conus. For today and tonight the main concern
will continue to be periods of heavy rain resulting mostly in
nuisance type flooding in low lying areas especially along the
coast generally along and south of the I-10 corridor, easing off
from west to east by afternoon continuing into the evening hours.
Latest model soundings continue to show pwats ranging from 1.8
inches to the northwest and north and around 2.10 inches for all
other areas to the east and south supporting the heavy rain
threat. Mid to upper level lapse rates are also a little stronger
today suggesting a few storms could be a tad stronger compared to
yesterday especially during the early to mid afternoon hours when
afternoon heating and lift is best. Gusty straight line winds,
frequent cloud to ground lightning and periods of very heavy rain
will be the main threats with the stronger storms this afternoon.

As for temps highs today will continue to be 4 to 6 degrees below
average due to clouds and rain and near seasonal for lows tonight.
Highs today will climb to the mid 80s for most eastern and coastal
locations and the mid to upper 80s to the north and west. Lows
tonight will range from the lower 70s for inland areas mostly north
of the I-10 corridor and the middle 70s further south stretching to
the immediate coast. 32/ee

.SHORT TERM /Saturday Through Sunday night/...A weak front will
stall over the region on Saturday as an upper trough moves east
across the Great Lakes into eastern Canada. This front will return
northward late in the weekend as another shortwave approaches from
the west. The combination of the stalled boundary and approaching
shortwave will combine with plenty of deep layer moisture to
maintain scattered to numerous showers and thunderstorms through
the weekend. The greatest coverage will be during the daytime
hours.

High temps return to the upper 80s to around 90 inland and mid to
upper 80s along the immediate coast each afternoon. Overnight
lows are also back to being muggy and in the low to mid 70s
inland and upper 70s along the coast. /13

.LONG TERM /Monday Through Thursday/...The wet pattern continues
through the extended period as weak upper level shortwaves move
through a broad trough over the eastern CONUS. The shortwaves
will act on a hot and humid airmass to generate scattered to
locally numerous showers and storms each day with isolated to
scattered coverage each night near the coast. Temps remain near
seasonal levels through the period, reaching the upper 80s to low
90s inland and mid to upper 80s along the coast each day, and low
to mid 70s each night.

&&

.MARINE...Expect scattered to numerous showers and thunderstorms to
continue forming over of the marine area this morning easing off
slowly generally from west to east during the afternoon and evening
hours, followed by increased coverage overnight and early Sat
morning. This pattern is associated with series of weak impulses
rounding the base of an upper trof slowly shifting eastward over the
Mississippi river valley and eastern conus through the weekend. A
moderate south to southwest flow will continue over the marine area
through this afternoon becoming mostly south and weakening tonight
and through the weekend as the pressure gradient along the northern
gulf coast continues to decrease. Seas will range from 3 feet 4
today and tonight decreasing to around 2 feet over the weekend
and into early next week. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      84  73  88  74 /  70  50  50  40
Pensacola   85  76  87  77 /  80  60  60  50
Destin      84  77  85  78 /  80  60  60  50
Evergreen   84  71  90  73 /  70  40  50  30
Waynesboro  88  71  90  71 /  60  30  30  20
Camden      87  71  91  73 /  60  30  30  20
Crestview   83  73  88  73 /  80  50  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 3, 10:26 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1026 PM CDT Thu Aug 3 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-050400-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1026 PM CDT Thu Aug 3 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

Moderate risk of rip currents continues through tonight for the
coastal Alabama and northwest Florida beaches.

Showers and storms are forecast to redevelop late tonight with the
higher coverage anticipated generally south of Interstate 65.
Some of the rains could be locally heavy.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Moderate risk of rip currents continues through Sunday for the
coastal Alabama and northwest Florida beaches.

Periods of heavy rain may lead to nuisance type flooding,
especially across coastal Alabama and northwest Florida through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.

GMZ630>635-650-655-670-675-050400-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
1026 PM CDT Thu Aug 3 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

Scattered to potentially numerous showers and storms will likely
redevelop late tonight. Brief strong gusty winds and frequent
lightning will accompany the stronger storms. Locally higher
winds, waves and seas also possible in and near storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periods of heavy rain expected through early next week. Expect
gusty winds and frequent lightning to accompany any stronger
storms that develop each day. Locally higher winds, waves and
seas will be possible in and near storms.

In the hours before

Special weather statement, Aug 4, 5:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 AM CDT FRI AUG 4 2017

ALZ264-266-FLZ201>206-041100-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
520 AM CDT FRI AUG 4 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, the strong thunderstorms were located along a line
extending from 10 miles northeast of Roeville to Bon Secour, and
moving east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Foley, Pace, Milton, Valparaiso, Gulf Breeze, Goulding and
Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8807 3034 8800 3033 8800 3033 8798
      3035 8800 3096 8697 3094 8639 3046 8639
      3048 8632 3039 8636 3040 8639 3038 8640
      3038 8650 3036 8650
TIME...MOT...LOC 1020Z 263DEG 9KT 3081 8689 3032 8771

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:03 AM CDTSpecial Marine WarningMOB57 min
Aug 4, 6:22 AM CDTSpecial Marine WarningMOB23 min
Aug 4, 7:20 AM CDTSpecial Marine WarningMOB55 min
Aug 4, 7:39 AM CDTSpecial Marine WarningMOB96 min
Aug 4, 8:02 AM CDTSpecial Weather StatementMOBBaldwin58 min
Aug 4, 8:22 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 4, 8:38 AM CDTFlash Flood WarningMOBBaldwin3 hr
Aug 4, 9:14 AM CDTSpecial Marine WarningMOB2 hr
Aug 4, 11:23 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 4, 12:22 PM CDTSpecial Marine WarningMOB83 min
Aug 4, 1:17 PM CDTSpecial Marine WarningMOB88 min
Aug 4, 5:09 PM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Aug 4, 5:15 PM CDTAreal Flood AdvisoryMOBMobile2 hr
Aug 4, 5:29 PM CDTAreal Flood AdvisoryMOBMobile2 hr
Aug 4, 5:37 PM CDTSpecial Weather StatementMOBMobile23 min
Aug 4, 5:42 PM CDTFlash Flood WarningMOBMobile2 hr
Aug 4, 6:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 4, 6:13 AM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa92 min
Aug 4, 7:55 AM CDTSpecial Weather StatementMOBOkaloosa65 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.